Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 14, 2024, 11:16 AM CDT for Barbour County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2024, 11:16 AM CDT (16:16 UTC)
- Expired
- Sep 14, 2024, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Barbour County, AL
The radar
The Ft Rucker radar (KEOX), 55 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 12:43 PM CDT | FLASH FLOOD | Eufaula, AL | Heavy rainfall caused a sink hole to open up near the intersection of North Orange Street and Birtt Place in the city of Eufaula. Law enforcement reports that at least portions of North Randolph, West Broad Street, Cherry Street, Colmont and South Eufaula Aven |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
342
WGUS54 KBMX 141616
FFWBMX
ALC005-141915-
/O.NEW.KBMX.FF.W.0020.240914T1616Z-240914T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1116 AM CDT Sat Sep 14 2024
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Eastern Barbour County in southeastern Alabama...
* Until 215 PM CDT.
* At 1116 AM CDT, Emergency Management reported thunderstorms
producing heavy rain in Eufaula. Between 3 and 4 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported flooding in the City of
Eufaula.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eufaula, Osco, Lakepoint Resort State Park, Hawkinsville, Richards
Crossroads, Lugo and Baker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3189 8531 3206 8522 3206 8506 3202 8505
3199 8507 3197 8507 3196 8509 3194 8508
3191 8511 3190 8511 3189 8513 3188 8513
3184 8514 3180 8513 3178 8514 3176 8513
3177 8516 3174 8520 3170 8522 3171 8534
FLASH FLOOD...OBSERVED
$$
561 follow-up statement
193
WGUS74 KBMX 141800
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
100 PM CDT Sat Sep 14 2024
ALC005-141915-
/O.CON.KBMX.FF.W.0020.000000T0000Z-240914T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour AL-
100 PM CDT Sat Sep 14 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT THIS
AFTERNOON FOR NORTHEASTERN BARBOUR COUNTY...
At 100 PM CDT, Emergency Management reported thunderstorms producing
heavy rain in Eufaula. Between 3 and 5 inches of rain have fallen.
Flash flooding is already occurring in the City of Eufaula, where
several streets are reported as flooded or impassible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Eufaula, Lakepoint Resort State Park and Lugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3204 8505 3203 8506 3202 8505 3199 8507
3197 8507 3196 8509 3194 8508 3191 8511
3190 8511 3189 8513 3188 8513 3186 8514
3186 8521 3188 8523 3206 8521 3206 8506
FLASH FLOOD...OBSERVED
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:53 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 14, 6:53 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 653 AM CDT Sat Sep 14 2024 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 305 AM CDT SAT SEP 14 2024 The remnant low of Francine continues to rotate over the Lower Mississippi River Valley today, slightly drifting to the east, but with its center remaining to the west of Central Alabama. A convergent low level moisture axis oriented north to south this morning will continue to provide focus for showers. This axis is expected to pivot northeastward today, with widespread showers and occasional thunderstorms across much of the area, especially across the north and east. As the upper low drifts back westward tonight and tomorrow, the axis will remain over the area, allowing for continued showers and storms. Rainfall amounts today through Sunday could vary from 0.5inch to as much as 4 inches, depending on where rain bands and training set up. Opted to leave counties in the Flood Watch given the uncertainty on the locations of these bands, and extended the watch through tonight. As the upper low weakens, winds aloft have also weakened. With less shear and limited surface instability, chances of severe storms or tornadoes are too low to include in the forecast. 14 && .LONG TERM... (Sunday night through next Friday) Issued at 305 AM CDT SAT SEP 14 2024 Monday through Friday. The rainy pattern will continue Sunday night through Monday across Central AL as the remnants of Francine persist for yet another day. The trough deepens through the Gulf States Monday night into Tuesday and will push a boundary southward towards the coast. Drier air will build in behind this boundary Tuesday through Wednesday. Then, for the second half of the week, a quasi-omega block pattern sets up with a deep trough over the west coast and an upper low over the Coastal Mid-Atlantic region. This will lead to mostly rain-free conditions Wednesday through Friday across Central AL as drier northerly flow persists on the back side of the low to our east. Temperatures will gradually warm into the mid to upper 80s by the end of the week with lows in the 60s. 25/Owen && .AVIATION... (12Z TAFS) Issued at 631 AM CDT SAT SEP 14 2024 A stalled frontal boundary and moisture convergence axis remains over Central Alabama, oriented north to south. Along this boundary, showers will continue to move south to north, bringing heavy rainfall and vis reductions. This moisture axis is expected to pivot slowly east and northward through the day, with widespread showers and thunderstorms impacting much of the area, especially terminals across the north and east. A mixture of MVFR and IFR cigs start the period, and are not expected to improve much through the period. Southeasterly winds will be 5-10kts through the period. NOTE: NIL TAF continues for KANB until further notice due to large comms issue and missing obs. 14 && .FIRE WEATHER... High rain chances will continue across the area today through early next week. Winds will be out the east for much of the day and could be gusty at times, especially in higher terrain areas. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 76 65 78 63 / 80 70 60 40 Anniston 77 68 78 66 / 80 70 60 40 Birmingham 77 68 76 66 / 90 70 70 50 Tuscaloosa 81 68 78 66 / 50 50 80 60 Calera 79 69 77 68 / 90 70 70 60 Auburn 78 68 77 66 / 80 70 60 50 Montgomery 82 70 79 68 / 90 60 70 60 Troy 82 68 78 66 / 90 50 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Elmore-Etowah-Fayette-Jefferson- Lamar-Lee-Lowndes-Macon-Marion-Montgomery-Pike-Randolph-Russell- Shelby-St. Clair-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...14 LONG TERM....25 AVIATION...14
Hazardous weather outlook, Sep 14, 3:40 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 340 AM CDT Sat Sep 14 2024 ALZ011>015-017>050-151145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 340 AM CDT Sat Sep 14 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Showers and thunderstorms are forecast across Central Alabama today, posing continued threats for locally heavy rainfall and flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:48 PM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Sep 13, 8:32 PM CDT | Special Weather Statement | BMX | Perry | 43 min |
| Sep 13, 8:51 PM CDT | Areal Flood Advisory | BMX | Chilton, Dallas, Perry | 114 min |
| Sep 13, 10:16 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Dallas, Perry | 3 hr |
| Sep 13, 10:34 PM CDT | Areal Flood Advisory | BMX | Winston | 116 min |
| Sep 13, 11:47 PM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes | 3 hr |
| Sep 14, 3:19 AM CDT | Areal Flood Advisory | BMX | Autauga, Chilton | 3 hr |
| Sep 14, 4:55 AM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Sep 14, 5:20 AM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Sep 14, 6:14 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Sep 14, 6:18 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, Walker, Winston | 3 hr |
| Sep 14, 6:31 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Shelby | 70 min |
| Sep 14, 6:33 AM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Sep 14, 7:31 AM CDT | Areal Flood Advisory | BMX | Coosa, Shelby, Talladega | 3 hr |
| Sep 14, 7:36 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair | 3 hr |
| Sep 14, 9:54 AM CDT | Areal Flood Advisory | BMX | Clay, Tallapoosa | 3 hr |
| Sep 14, 11:11 AM CDT | Areal Flood Advisory | BMX | Barbour | 2 hr |
| Sep 14, 12:21 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.